PSSD from 1 month Escitalopram in 2015

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? United States

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Discord server for PSSD

What is your current age, height, weight? 31, 6’ 2’’, 175

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Escitalopram generic

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 10-15 mg

What condition was being treated with the drug? situational depression

For how long did you take the drug (weeks/months/years)? 1 month

How old were you, and WHEN (date) did you start the drug? 2015, I was 27

How old were you when you quit, and WHEN (date) did you quit? 27

How did you quit (cold turkey or taper off)? taper over two weeks

How long into your usage did you notice the onset of side effects? almost immediately

What side effects did you experience that have yet to resolve since discontinuation? pleasureless orgasm, decreased libido, erectile issues but not total dysfunction, some emotional anhedonia possibly but not sure

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? many natural supplements including berberine, amino acids, oxytocin

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? Low DHT High Estradiol ratio, like that of an old man

Anything not listed in the above questions you’d like to share about your experience? Its hell

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

I took it for situational depression in 2015 for only a month. It was a mistake to do so. Immediately noticed that I was wiped out tired by it and I spent that month in a depressive and tired state, too tired and depressed to have any libido at all. I decided to leave it behind and tapered over 2 weeks. After that I began to realize that much of my sexual function was just GONE. That was five years ago.

2 Likes

Thank you for signing up and telling your story @SufferingfromSSRI , I’m so sorry to hear you’ve been dealing with this for 5 years and counting now. From here, I’d advise you to have a read of the following thread and follow some of the actions outlined therein

Of particular importance is taking the Post-Drug Syndrome Survey. Your participation will contribute to an ever growing data set which is finally painting the full picture of what is happening to patients at the clinical level.

1 Like

Also generic escitalopram damaged here, also since 2015.

1 Like

Welcome. We are here for you.